Feedback on Retin-A Side Effects and Usage, page 34
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Long-term side effects?
I used retin-a about fifteen years ago because I had severe acne around my mouth and jaw area. It worked very well at the time but now, in the area where I used to use it, I have a terrible rash. The skin is now very discolored and most days it is burning red and itching. It comes up in sort of ‘bubbles’ that swell up and itch as intensely as a bad mosquito bite. These last few days and then dry up only to re-erupt a few days later. This has been happening for the last four years. The texture of the skin in that area now feels like sandpaper. I put this down to long term side effects of using retin-a.
AskDocWeb: This is something you should not have to put up with, please see a dermatologist.
Subj: Use around eyes
I have been using retinol 1% around my eyes as I have dark circles however since such time I have developed very dry and wrinkly skin underneath my eyes. Should I stop using it as I thought it was to reduce wrinkles not create them? Thanks,
AskDocWeb: That use is not recommended because the skin around the eyes is just too delicate.
Subj: Happy with the results
I began the Obagi system approx. 5 weeks ago. Cleanser / toner / exfoliant / eye cream / sunscreen in the morning and cleanser / toner / blender / retin-A in the evening. I started slow week 1-2 2x’s a week, week 3-4 3x’s a week, week 5-6 every other night, week 7-26 will be every night. Since I’m just beginning wk 5, I haven’t had any adverse reaction, my skin has flaked a little but is soft and smooth. I do use it around my eyes, this was recommended by my doctor, however, I use extreme care and do not use on the lid, only around the bone structure and I mix a very small amount with obagi eye cream for this and let it dry completely.
Always follow the doctors advise, if they say do not use around eyes, don’t use it, if they recommend a very small amount carefully placed around the eye, try it with extreme caution, remember more is just more, it will not make it better faster. I have not had any negative skin reaction with this system, I think starting slowly and working up makes a difference. I have extremely sensitive skin. My doctor also recommended that I do not use a moisturizer, with the exception of the eye cream. With the renewed cell growth my skin is not dry, the flakes are not dryness. I have a smoother even skin, the area around my mouth flakes the most (no one at work has seemed to notice the flakes) but this is the area that has the most fine lines and its already looking so much smoother. I’ll keep you posted as I get farther into the system. But as of now I am very happy with the results. If Retin A is not working for folks, they could try the IS Clinical line of Natural Actives, very pricey but have received very good reviews.
Subj: Sun damaged spots
Hi, I’ve been using retin-a for a few weeks on two sundamaged spots, one has disappeared, the other, much larger has recently got very dark and red, should I stop using retin-a? It looks awful but doesn’t hurt. Thanks,
AskDocWeb: It does take several weeks to see consistent results. If it hasn’t lightened up then you may want to check with your dermatologist.
Subj: Burned skin
Hi, I’m using retin-a for 10 days and I have red spots, it looks like burned skin.
Subj: Retin-A lead to cancer?
I have been using Retin A on and off (approximately once a week) for the past 7 years. I recently went to my local doctors to ask for a prescription. She refused to give me a new prescription on the grounds that using Retin-A can lead to cancer? Is there any truth to this statement?
AskDocWeb: Just the opposite, there is evidence that Retin-A actually causes some actinic keratoses to regress and disappear although it does not work on all lesions. This is a current study now underway about the use of Retin-A as an anticancer treatment to both prevent and cure actinic keratoses. Thanks to Ortho Pharmaceutical for this study. Hopefully the study will be completed and published later this year. Of course there are those who just can’t wait. Some people in the Sun Belt are already using Retin-A to both prevent and treat skin cancer.
Subj: Spider veins?
I just started taking Retin A a few days ago, I wonder if it can cause the appearance of spider veins in my cheeks, because I’ve just noticed them.
AskDocWeb: Yes, a couple of women have reported experiencing the same thing. However, there are also other causes of spider veins include heredity, pregnancy, and prolonged lack of movement. Here’s a list of some of the causes of spider veins:
- Chronic sun exposure
- Trauma from injuries
- Repetitive sneezing
- Repetitive coughing
- Violent vomiting
- Chronic constipation
- Birth control pills
- Weight gain
- Wearing tight clothing
Subj: 20 years of Retin-A
I have used Retin-A now for 20 years. I am now 43 years old. I originally started because I had multiple sunburns in my teenage years, and I wanted to start to protect my skin. My dermatologist said I could reverse some of the damage I had done by using the product. I’ve used sunscreen 365 days a year since I started, and I think for my age my skin looks great. It is quite flawless, with the only marks being some acne scars from my teenage years (not bad). Every so often I will take off a few months and start up again. My skin is still oily as it always has been, but I consider that a good sign at my age.
Most of my friends’ are experiencing dry skin in their 40s. I don’t know if Retin-A is the cause of my oily skin or not. I used to hate it but now I find I am thankful for it if it has helped to keep my skin nice. I’m can’t recommend Retin-A enough! However, you must be diligent about staying out of the sun. Retin-A makes your skin even more sensitive to the sun, which will void out any progress you are making to keep your skin nice!
Subj: Different forms of Retin a
Please tell me the difference between the different forms of Retin a. What is the strongest? Is gel better than the cream? I am 59 years old and have been using it for 15 years. I think that I need a stronger gel. What is the largest tube you make? Thanks,
AskDocWeb: Retin-A comes in gel, cream and liquid but it is made by the Ortho Pharmaceutical Corporation not us. We just track consumer comments and user feedback about the product. It comes in three strengths: 0.025% (weakest), 0.05%, and 0.1% (strongest). You can ask your doctor to write the prescription for the largest tube so you can get a better deal but changing the dosage is a decision that should be left up to your doctor.
Subj: 10 years and it’s great
Retin-A is great. I have used it faithfully for about 10 years. I began with a milder dose and have worked up to 1% now, with no problem, although my eyes itch if I don’t wait until my skin is dry to put it on. I am very happy to have found that I can get Retin-A from Canada with my US doctor’s prescription–at less than 1/3 the cost. But even if you have to pay full price in a US drug store, it is worth it. A small tube lasts a very long time.
Subj: My face has gotten worse instead of better
I have been trying not to give up using Retina A, but I swear my face has gotten worse instead of better in this 8 month time frame. I was told to use it even around my eyes and NOT to wait for my face to dry for any certain time period. I too have noticed horrible wrinkle lines where no facial expressions would make wrinkles. Plus now I have light facial hair around the corners of my mouth along with wrinkles going out and down around my mouth and 2 lines going up on the corners of my upper mouth. I never smoked or anything and didn’t think I ever had to worry about wrinkles like this. I have extremely dry skin from bone loss and such, but this is awful the thick wrinkles that are forming around my eyes when I use it. What are all the soap stars and such using since they look like their faces are ironed smooth as silk and they are as old as my mother yet at 50 I look like I can be their mother. I don’t know what to do now. I look horrendous now.
AskDocWeb: Please take the time to read the package instructions to make sure you are correct in your application of Retin-A. If after reviewing the directions you are convinced that you are following them as you should, then you may need to consult with a dermatologist. They may suggest that another regimen for your may be necessary.
Read more feedback about Retin-A
Report – 32 – 33 – Page 34 – 35 – 36 – 37 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.